Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
November 24, 2014, 07:45:50 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 647214
  • Total Topics: 49308
  • Online Today: 211
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Constant muscle spasms / muscle weakness after starting Truvada / Isentress  (Read 3636 times)

0 Members and 1 Guest are viewing this topic.

Offline Ryoma

  • Member
  • Posts: 17
Hi,

I've searched for information on side effects like this to no avail.  Does anyone have any info or insight into what might be happening?   

I started Truvada / Isentress about seven weeks, and a few days started experiencing tightness in my butt and legs.  This gradually expanded to twitching, spasms and weakness in my arms, abdomen, then face, throat, neck, and back.  It's been scary, I'm definitely walking slower due to the weakness in my left leg, my neck and arms hurt, my abdomen and legs seem to shake constantly and I'm even having some trouble speaking and holding up my head.  My doc and I agreed to switch out the Isentress for Reyataz / Norvir a week ago, but absolutely no change in the muscle situation.

More's the pity as other than my muscles seeming to fall apart, I felt great - all the horrible symptoms before I started the meds went away and my VL went down to 83 in just five weeks on the meds...

Thanks Ryoma
Exposed and sero-converted October 2009
November 12 2009  CD4 252 VL 3,000,000
December 3 2009 CD4 297 VL 1,000,000
December 22 2009 CD4 352 (VL not measured, it was a different clinic for a different problem...)
January 7 2010 CD4 311 VL50,000
January 15 2010 Start Truvada / Isentress
February 18 2010 CD4 386 VL83
February 25 2010 Switch to Truvada / Reyataz / Norvir
June 23 2010 CD4 387 VL UD!
July 2010 CD4 561 VL UD
Aug 2010 CD4 671 VL UD
Sep 2010 CD4 599 VL <40
Oct 2010 CD4 570 VL UD
Switch to Prezista / Norvir / Isentress
Nov 2010 CD4 738 VL <40
Dec 2010 CD4 773 VL UD
Jan 2010 CD4 570 VL UD

Online Miss Philicia

  • Member
  • Posts: 24,421
  • celebrity poster, faker & poser
Isentress can cause elevated levels of a muscle enzyme called creatine kinase.  Did your doctor run lab tests for this to see if they were elevated before switching you out?  If it was this, I have no idea how long it takes to work its way out of your body and settle down, as not that many people have had problems with it, though it is a known side effect.
"Iíve slept with enough men to know that Iím not gay"

Offline Assurbanipal

  • Member
  • Posts: 2,173
  • Taking a forums break, still see PM's
Hi Ryoma

Sorry you are still having problems with this.  If switching out the Isentress did not work, perhaps the problem is with the Truvada?  Does this description of lactic acidosis sound true to you:

" Lactic acidosis, which can be fatal, and severe liver problems have been reported in people taking nucleoside reverse transcriptase inhibitors (NRTIs). Contact your doctor immediately if you experience nausea, vomiting, or unusual or unexpected stomach discomfort; weakness and tiredness; shortness of breath; weakness in the arms and legs; yellowing of the skin or eyes; or pain in the upper stomach area."

There's more info on this in the treatments section: 
http://www.aidsmeds.com/archive/Truvada_1584.shtml

Hope you can find an easier regimen.

A
5/06 VL 1M+, CD4 22, 5% , pneumonia, thrush -- O2 support 2 months, 6/06 +Kaletra/Truvada
9/06 VL 3959 CD4 297 13.5% 12/06 VL <400 CD4 350 15.2% +Pravachol
2007 VL<400, 70, 50 CD4 408-729 16.0% -19.7%
2008 VL UD CD4 468 - 538 16.7% - 24.6% Osteoporosis 11/08 doubled Pravachol, +Calcium/D
02/09 VL 100 CD4 616 23.7% 03/09 VL 130 5/09 VL 100 CD4 540 28.4% +Actonel (osteoporosis) 7/09 VL 130
8/09  new regimen Isentress/Epzicom 9/09 VL UD CD4 621 32.7% 11/09 VL UD CD4 607 26.4% swap Isentress for Prezista/Norvir 12/09 (liver and muscle issues) VL 50
2010 VL UD CD4 573-680 26.1% - 30.9% 12/10 VL 20
2011 VL UD-20 CD4 568-673 24.7%-30.6%
2012 VL UD swap Prezista/Norvir for Reyataz drop statin CD4 768-828 26.7%-30.7%

Offline Ryoma

  • Member
  • Posts: 17
Thanks for the responses.  You wouldn't know from the blood work that there was anything wrong with me at all.  My CK levels went up after starting the meds but were still within the normal range.  I had another test the day I switched but haven't gotten those numbers yet.  And I've discussed lactic acidosis with the docs as well, but the only symptom so far is the muscle madness.  No fatigue or nausea / vomiting, which seem to be more of the defining characteristics of it.

So I'm going to the doc again tomorrow to chart the next steps, including switching out the Truvada and/or a complete battery of neuromuscular tests.
Exposed and sero-converted October 2009
November 12 2009  CD4 252 VL 3,000,000
December 3 2009 CD4 297 VL 1,000,000
December 22 2009 CD4 352 (VL not measured, it was a different clinic for a different problem...)
January 7 2010 CD4 311 VL50,000
January 15 2010 Start Truvada / Isentress
February 18 2010 CD4 386 VL83
February 25 2010 Switch to Truvada / Reyataz / Norvir
June 23 2010 CD4 387 VL UD!
July 2010 CD4 561 VL UD
Aug 2010 CD4 671 VL UD
Sep 2010 CD4 599 VL <40
Oct 2010 CD4 570 VL UD
Switch to Prezista / Norvir / Isentress
Nov 2010 CD4 738 VL <40
Dec 2010 CD4 773 VL UD
Jan 2010 CD4 570 VL UD

Offline uncertain

  • Member
  • Posts: 27
  • Trying to find my way
I had many of the same issues you did, so wondering i should switch, hurts so much to sit down!
The candle that burns twice as bright burns half as long....

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.